Tags

Type your tag names separated by a space and hit enter

Irreversible third-degree heart block and pacemaker implant in a case of flecainide toxicity.
Am J Emerg Med. 2013 Sep; 31(9):1418.e1-2.AJ

Abstract

An 82-year-old white woman was seen in the emergency department (ED) after ingesting 400 mg of flecainide in an attempt to treat an episode of dizziness and palpitations that occurred while she was gardening. Consequently, she developed bradycardia, hypotension, and complete heart block. In addition to supportive care, she also received sodium bicarbonate, atropine, calcium gluconate, and dopamine in an effort to reverse the heart block. The patient continued to remain in heart block and was sent to the cardiac catheterization laboratory for placement of an external pacing wire, which stabilized the patient. After further evaluation, a permanent pacemaker was implanted during her admission. External pacing wires may be useful in the treatment of complete heart block in cases of flecainide poisoning when a patient is unresponsive to drug therapy provided in the ED.

Authors+Show Affiliations

Emergency Department, Akron General Medical Center, Akron, OH 44307.No affiliation info availableNo affiliation info available

Pub Type(s)

Case Reports
Journal Article

Language

eng

PubMed ID

23810074

Citation

Lloyd, Thomas, et al. "Irreversible Third-degree Heart Block and Pacemaker Implant in a Case of Flecainide Toxicity." The American Journal of Emergency Medicine, vol. 31, no. 9, 2013, pp. 1418.e1-2.
Lloyd T, Zimmerman J, Griffin GD. Irreversible third-degree heart block and pacemaker implant in a case of flecainide toxicity. Am J Emerg Med. 2013;31(9):1418.e1-2.
Lloyd, T., Zimmerman, J., & Griffin, G. D. (2013). Irreversible third-degree heart block and pacemaker implant in a case of flecainide toxicity. The American Journal of Emergency Medicine, 31(9), e1-2. https://doi.org/10.1016/j.ajem.2013.04.025
Lloyd T, Zimmerman J, Griffin GD. Irreversible Third-degree Heart Block and Pacemaker Implant in a Case of Flecainide Toxicity. Am J Emerg Med. 2013;31(9):1418.e1-2. PubMed PMID: 23810074.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Irreversible third-degree heart block and pacemaker implant in a case of flecainide toxicity. AU - Lloyd,Thomas, AU - Zimmerman,Jacob, AU - Griffin,Gregory D, Y1 - 2013/06/27/ PY - 2013/04/11/received PY - 2013/04/22/accepted PY - 2013/7/2/entrez PY - 2013/7/3/pubmed PY - 2013/11/14/medline SP - 1418.e1 EP - 2 JF - The American journal of emergency medicine JO - Am J Emerg Med VL - 31 IS - 9 N2 - An 82-year-old white woman was seen in the emergency department (ED) after ingesting 400 mg of flecainide in an attempt to treat an episode of dizziness and palpitations that occurred while she was gardening. Consequently, she developed bradycardia, hypotension, and complete heart block. In addition to supportive care, she also received sodium bicarbonate, atropine, calcium gluconate, and dopamine in an effort to reverse the heart block. The patient continued to remain in heart block and was sent to the cardiac catheterization laboratory for placement of an external pacing wire, which stabilized the patient. After further evaluation, a permanent pacemaker was implanted during her admission. External pacing wires may be useful in the treatment of complete heart block in cases of flecainide poisoning when a patient is unresponsive to drug therapy provided in the ED. SN - 1532-8171 UR - https://www.unboundmedicine.com/medline/citation/23810074/Irreversible_third_degree_heart_block_and_pacemaker_implant_in_a_case_of_flecainide_toxicity_ L2 - https://linkinghub.elsevier.com/retrieve/pii/S0735-6757(13)00256-8 DB - PRIME DP - Unbound Medicine ER -